Thunderstorm Wind, Lincoln
- When
- April 5, 10:35 PM EST
- Where
- Lincoln County, Hamlin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.280, -82.100
Several trees were blown down.
A strengthening low pressure system moved up the Ohio River Valley and into southern Ohio. Near and south of the low pressure center, a line of showers and thunderstorms formed as dew points rose into the lower 50s.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
A strengthening low pressure system moved up the Ohio River Valley and into southern Ohio. Near and south of the low pressure center, a line of showers and thunderstorms formed as dew points rose into the lower 50s. The precipitation raced east and northeast at 50 to 55 mph, through northeast Kentucky and into southwest West Virginia.
Around 1500 customers lost electric power in Logan County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Apr 5, 6:49 PM EST, 3 hours 46 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
749 PM EDT SUN APR 5 2009
.SYNOPSIS...
COLD FRONT TONIGHT...WITH SOME GUSTY SHOWERS AND STORMS. SHOWERY AND
MUCH COLDER MONDAY. SNOW SHOWERS MONDAY NIGHT THROUGH TUESDAY
NIGHT...ESPECIALLY MOUNTAINS. BRIEF VISIT BY HIGH PRESSURE MIDWEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
CONCERNED THAT WITH WARM AIR THIS EVENING AHEAD OF FRONT...THAT EVEN
THE GRADIENT WIND OF DEEPENING LOW PRESSURE OR MIXING DOWN WILL
RESULT IN WIND GUSTS NEAR 40 KNOTS. POSTED A WIND ADVISORY FOR
OVERNIGHT. LOW PRESSURE MAY BE TRACKING A BIT S OF MOST MODELS
WHICH WOULD LESSEN THE THREAT OF STRONG WINDS IN OUR COUNTIES NW OF
KUNI...BUT POSTED FOR ENTIRE CWA FOR NOW.
THE LACK OF MOISTURE FEEDING INTO THE FRONT THE MAIN LIMITING FACTOR
TO THUNDERSTORM DEVELOPMENT. DEW POINTS POOL AROUND 50. BUT WITH THE
STRONG DYNAMICS SOME SEVERE THUNDERSTORM WARNINGS MAY STILL BE
REQUIRED EVEN THROUGH LIGHTNING MAY BE LIMITED.
DID NOT CHANGE POPS BUT DID HOLD UP TEMPERATURES LONGER...AND KEPT
OVERNIGHT MINIMUM WARMER IN EASTERN COUNTIES.
&&
.SHORT TERM / MONDAY THROUGH 6 AM MONDAY/...
PERIOD IS DOMINATED BY VERY COOL AIR MASS...AND UNSETTLED MOIST
UPSLOPE FLOW...THAT CAUSES RAIN AND SNOW SHOWERS INCLUDING SOME SNOW
ACCUMULATION /ESPECIALLY HIGHER ELEVATIONS/.
MODELS IN QUITE GOOD AGREEMENT FOR MASS FIELDS AND SURFACE LOW
PLACEMENT WITH THE SYSTEM MONDAY. WINDS ON BACKSIDE OF LOW MAY REACH
ADVISORY CRITERIA IN MOUNTAINS MONDAY AFTERNOON AND EVENING...WITH
GUSTS PERHAPS EXCEEDING 45 MPH. AFTER BRIEF DRY SLOT BEHIND FIRST
FRONT EARLY MONDAY MORNING...A SECONDARY FRONT OF SORTS /MORE
OBVIOUSLY MARKED IN THE NAM/ AND RETURN OF DEEPER MOISTURE COMES
BACK IN FROM THE WEST MIDMORNING ONWARD. RELATIVE LULL IN SHOWERS
EARLY MORNING...GETS OVERCOME BY INSTABILITY SHOWERS THROUGH THE DAY
AS COLD AIR ADVECTION ENSUES. I FEEL THE NAM QPF FIELD IS TOO DRY
GIVEN THE NOTEWORTHY INSTABILITY AND LOW LEVEL MOISTURE AVAILABLE AS
SUGGESTED BY BUFKIT SOUNDINGS. PREFER GENERAL BROADBRUSH OF
SREF/GFS/ECMWF...WITH LESS ACTIVITY NORTH AND WEST OF OHIO RIVER BUT
EVERYONE SEEING AT LEAST SOME SHOWERS. 925MB TEMPERATURES TAKE UNTIL
00Z TUESDAY TO DROP BELOW ZERO FOR MOST OF THE AREA...SO CHANGE FROM
RAIN TO SNOW SHOWERS WILL TAKE TIME /EARLIEST AT HIGHEST
ELEVATIONS/.
FOR THE PERIOD OF MONDAY NIGHT THROUGH TUESDAY NIGHT...PERSISTENT
MOIST UPSLOPE FLOW EXISTS. WITH TIME...THE SHOWER ACTIVITY WILL
FOCUS MORE AND MORE TOWARDS THE HIGHER ELEVATIONS VERSUS THE
LOWLANDS. WIND TRAJECTORY IS INITIALLY FAVORABLE FOR ALL OF
MOUNTAINS FOR UPSLOPE SNOW...BUT SOME BACKING IN DIRECTION
EVENTUALLY FAVORS NORTHERN MOUNTAINS VERSUS FARTHER SOUTH. THOUGH
SNOW WILL BEGIN MONDAY NIGHT...IT WILL TAKE UNTIL TUESDAY MORNING
FOR DENDRITIC GROWTH ZONE TO SATURATE AS BEST OF COLD CORE ARRIVES.
DURING THE DAY TUESDAY...MUCH OF SNOW THAT FALLS WILL BE MELTING
BECAUSE OF THE HIGHER SUN ANGLE THIS TIME OF YEAR...AS WELL AS WARM
GROUND. FIGURING ON INCH OR LESS FOR LOWLANDS BY DAWN
TUESDAY...THOUGH MAINLY ON ELEVATED SURFACES AND GRASSY AREAS VERSUS
ACTUAL ROADWAYS. THE HIGHER MOUNTAINS OF WEST VIRGINIA...GENERALLY
ABOVE 2000 FEET ELEVATION...COULD HAVE 2 TO 3 INCHES BY DAWN
TUESDAY...WITH ADDITIONAL LIGHT ACCUMULATION TUESDAY THROUGH TUESDAY
NIGHT.
LAST OF UPSLOPE SNOW SHOWERS END WEDNESDAY MORNING. GFS SUGGESTS A
CLIPPER OF SORTS ON BACK SIDE OF LARGE UPPER TROUGH WEDNESDAY
AFTERNOON-EVENING...BUT WILL AWAIT MORE CONFIRMATION FROM ADDITIONAL
RUNS AND OTHER MODELS...BEFORE INTRODUCING TO THE ACTUAL FORECAST.
WITH GROWING SEASON JUST UNDERWAY FOR GENERALLY THE KY/OH/WV
TRI-STATE AREA...WILL MAINTAIN MENTION OF POSSIBLE FROST/FREEZE FOR
THE AFFECTED ZONES MONDAY NIGHT AND TUESDAY NIGHT.
&&
.LONG TERM /MONDAY THROUGH SUNDAY/...
GOING ALONG WITH HPC IDEA OF A GENERAL ECMWF/GFS BLEND WITH MORE
EMPHASIS ON THE EURO MODEL AS TIME GOES ON. GENERAL EAST COAST
TROUGH PATTERN WILL CONTINUE THROUGH THE PERIOD...LEADING TO
TEMPERATURES GENERALLY AT OR BELOW NORMAL THROUGH THE EXTENDED
PERIOD.
GFS WANTS TO BRING A CLIPPER-TYPE DISTURBANCE INTO THE TROUGH LATE
WEDNESDAY AND WEDNESDAY NIGHT. THIS IS A NEW FEATURE THAT IS A BIT
SUSPICIOUS AND ABSENT FOR THE MOST PART FROM THE ECMWF...SO WILL BE
LEAVING ANY EFFECTS OUT FOR NOW OTHER THAN SOME CLOUDS.
MORE SIGNIFICANT H500 WAVE TREKS INTO THE CENTRAL PLAINS BY
THURSDAY...WITH WARM FRONT LIFTING NORTHWARD AHEAD OF IT. HAVE SOME
CHANCE POPS FOR LIGHT RAIN TO START. FRONT MAY STALL OVER THE CWA
FOR A TIME UNTIL SURFACE WAVE KICKS IT EAST FRIDAY NIGHT. COULD BE
A GOOD RAINMAKER FOR OUR AREA WITH AMPLE FLOW FROM THE GULF...PUT IN
LIKELY POPS IN EVEN AT THIS DISTANCE. A PERIOD OF UPSLOPE-DRIVEN
SHOWERS MAY OCCUR THROUGH SATURDAY. HIGH PRESSURE BUILDS BACK IN
FOR SATURDAY NIGHT AND SUNDAY.
HPC TEMPERATURES LEANED MORE TOWARDS THE ENSEMBLE MOS
GUIDANCE...WHICH WAS GENERALLY COOLER AND SEEMS MORE PRUDENT IN THIS
TROUGHING PATTERN. DID NOT STRAY TOO FAR.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
LOW LEVEL WINDS INCREASING WITH POSSIBLE 40 KNOT GUSTS AT THE
SURFACE IN SHOWERS AND NEAR FRONT. CEILING AND VSBY BRIEFLY 2 TO 4
THSD FT AND VSBY 3 MILES IN SHOWERS AND THUNDERSTORMS AHEAD OF THE
FRONT. IN WAKE OF THE FRONT...HAVE DRY SLOT MOVING THROUGH 06-12Z
MONDAY...THEN CEILINGS AND VSBY LOWERING IN THE COLD AIR ADVECTION
AFTER 12Z. WIDESPREAD CEILINGS 1 TO 2 THSD FT OVC AND VSBY 5 MILES
IN LIGHT RAIN AND SNOW SHOWERS 18Z TO 00Z TUESDAY. CEILINGS AOB 1
THSD FT AND VSBY AOB 3 MILES OVER THE MOUNTAINS 18Z TO 00Z TUESDAY.
AVIATION OUTLOOK /BEYOND 18Z MONDAY/...
IFR CONDITIONS POSSIBLE IN THE COOL POOL OVER THE MOUNTAINOUS
COUNTIES THROUGH TUESDAY.
&&
.EQUIPMENT...
CHARLESTON WV DOPPLER RADAR MAY HAVE INTERMITTENT BRIEF OUTAGES DUE
TO EQUIPMENT PROBLEMS.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 4 AM EDT MONDAY FOR WVZ005>011-013>020-
024>040-046-047.
OH...WIND ADVISORY UNTIL 4 AM EDT MONDAY FOR OHZ066-067-075-076-
083>087.
KY...WIND ADVISORY UNTIL 4 AM EDT MONDAY FOR KYZ101>103-105.
VA...WIND ADVISORY UNTIL 4 AM EDT MONDAY FOR VAZ003-004.
&&
SYNOPSIS...TRM/SL
NEAR TERM...KTB
SHORT TERM...MDP
LONG TERM...CL
AVIATION...KTB
EQUIPMENT...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 939 PM EDT SUN APR 5 2009 WVZ038-046-047-070145- WEBSTER-POCAHONTAS-RANDOLPH- 939 PM EDT SUN APR 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN MOUNTAINS OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. COLDER AIR WILL MOVE IN MONDAY IN THE WAKE OF A STRONG COLD FRONT. PRECIPITATION IS EXPECTED TO CHANGE OVER TO SNOW DURING MONDAY AFTERNOON. SNOW SHOWERS ARE EXPECTED TO LINGER THROUGH EARLY WEDNESDAY. LIGHT SNOW ACCUMULATIONS COULD WARRANT WINTER WEATHER ADVISORIES FOR MONDAY NIGHT THROUGH TUESDAY NIGHT. ALSO...WIND GUSTS MAY EXCEED 45 MPH AT TIMES MONDAY AFTERNOON AND EVENING...ESPECIALLY FOR THE HIGHER RIDGES. ANOTHER WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ037-070145- NICHOLAS- 939 PM EDT SUN APR 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... ...SEVERE THUNDERSTORM WATCH 120 IN EFFECT UNTIL 2 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NICHOLAS COUNTY IN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. COLDER AIR WILL MOVE IN MONDAY IN THE WAKE OF A STRONG COLD FRONT. PRECIPITATION IS EXPECTED TO CHANGE OVER TO SNOW DURING MONDAY AFTERNOON. SNOW SHOWERS ARE EXPECTED TO LINGER THROUGH EARLY WEDNESDAY. LIGHT SNOW ACCUMULATIONS COULD WARRANT WINTER WEATHER ADVISORIES FOR MONDAY NIGHT THROUGH TUESDAY NIGHT. ALSO...WIND GUSTS MAY EXCEED 45 MPH AT TIMES MONDAY AFTERNOON AND EVENING...ESPECIALLY FOR THE HIGHER RIDGES. ANOTHER WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-084-085-VAZ003-004-WVZ008>011-016>020-027>031- 033>036-070145- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-DICKENSON-BUCHANAN- JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 939 PM EDT SUN APR 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... ...SEVERE THUNDERSTORM WATCH 120 IN EFFECT UNTIL 2 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST VIRGINIA...AND THE NORTHERN LOWLANDS AND SOUTHERN MOUNTAINS OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT AS A STRONG COLD FRONT PASSES THROUGH THE REGION. SOME STORMS COULD CONTAIN STRONG GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ083-086-087-WVZ005>007-013>015-024>026-070145- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-WAYNE- CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- 939 PM EDT SUN APR 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... ...SEVERE THUNDERSTORM WATCH 120 IN EFFECT UNTIL 2 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...EXTREME SOUTHEAST OHIO...AND THE SOUTHERN LOWLANDS OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT AS A STRONG COLD FRONT PASSES THROUGH THE REGION. SOME STORMS COULD CONTAIN STRONG GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. BEHIND THE COLD FRONT WHICH PASSES TONIGHT...MUCH COLDER AIR WILL OVERSPREAD THE REGION FOR THE FIRST HALF OF THE WORKWEEK. WITH THE GROWING SEASON HAVING JUST STARTED...TEMPERATURES BOTH MONDAY NIGHT AND TUESDAY NIGHT...WILL DROP TO NEAR OR EVEN SLIGHTLY BELOW FREEZING. A LIGHT COATING OF SNOW IS ALSO POSSIBLE BY LATE MONDAY NIGHT. FROST AND/OR FREEZE ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ032-039-040-070145- TAYLOR-UPSHUR-BARBOUR- 939 PM EDT SUN APR 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF NORTH CENTRAL WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1038 PM EDT SUN APR 5 2009 KYZ102-103-105-060315- BOYD-CARTER-LAWRENCE- 1038 PM EDT SUN APR 5 2009 ...A STRONG THUNDERSTORM WILL AFFECT BOYD...NORTHWESTERN LAWRENCE AND SOUTHERN CARTER COUNTIES... AT 1036 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 5 MILES NORTH OF SANDY HOOK... MOVING NORTHEAST AT 50 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR GRAYSON LAKE STATE PARK AROUND 1045 PM... WILLARD AROUND 1050 PM...HITCHINS AROUND 1055 PM...RUSH AROUND 1105 PM...CANNONSBURG AROUND 1110 PM AND SUMMIT AROUND 1115 PM. IF THIS STORM INTENSIFIES...A WARNING MAY BE REQUIRED. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 26
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1056 PM EDT SUN APR 5 2009 OHZ075-076-084>086-060330- ATHENS-GALLIA-MEIGS-VINTON-WASHINGTON- 1056 PM EDT SUN APR 5 2009 ...A STRONG THUNDERSTORM WILL AFFECT ATHENS...MEIGS...NORTHEASTERN GALLIA...SOUTHEASTERN VINTON AND SOUTHWESTERN WASHINGTON COUNTIES... AT 1053 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 8 MILES SOUTH OF ALBANY... MOVING NORTHEAST AT 55 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR DARWIN AROUND 1105 PM...ATHENS AROUND 1110 PM...STROUD RUN STATE PARK AROUND 1115 PM...COOLVILLE AROUND 1120 PM AND BARTLETT AROUND 1125 PM. IF THIS STORM INTENSIFIES...A WARNING MAY BE REQUIRED. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 26
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1104 PM EDT SUN APR 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG LOAD 38.55N 82.97W
04/05/2009 GREENUP KY FIRE DEPT/RESCUE
TREES DOWN ON POWER LINES ON SR 7 NEAR LOAD.
&&
ABEAVERSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1105 PM EDT SUN APR 5 2009 OHZ086-087-WVZ006-007-060330- CABELL-GALLIA-LAWRENCE-MASON- 1105 PM EDT SUN APR 5 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CABELL... SOUTHEASTERN LAWRENCE...SOUTHERN GALLIA AND SOUTHWESTERN MASON COUNTIES... AT 1104 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 8 MILES SOUTHEAST OF LAKE VESUVIUS...MOVING EAST AT 40 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR SCOTTOWN AROUND 1110 PM...ATHALIA AROUND 1115 PM...CROWN CITY AROUND 1120 PM AND ASHTON AROUND 1130 PM. IF THIS STORM INTENSIFIES...A WARNING MAY BE REQUIRED. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 26
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1117 PM EDT SUN APR 5 2009 WVZ005-006-013-060345- CABELL-LINCOLN-WAYNE- 1117 PM EDT SUN APR 5 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WAYNE...SOUTHERN CABELL AND WESTERN LINCOLN COUNTIES... AT 1116 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED OVER WAYNE...MOVING NORTHEAST AT 50 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR BEECH FORK STATE PARK AROUND 1125 PM...SALT ROCK AROUND 1135 PM AND HAMLIN AROUND 1140 PM. IF THIS STORM INTENSIFIES...A WARNING MAY BE REQUIRED. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 26
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1128 PM EDT SUN APR 5 2009 WVZ024-025-034-060400- LOGAN-MINGO-WYOMING- 1128 PM EDT SUN APR 5 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WYOMING... SOUTHEASTERN LOGAN AND SOUTHEASTERN MINGO COUNTIES... AT 1128 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 15 MILES SOUTHEAST OF WILLIAMSON...MOVING NORTHEAST AT 30 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR HAMPDEN AROUND 1140 PM...GILBERT AROUND 1145 PM...R.D. BAILEY LAKE AROUND 1150 PM...HANOVER AROUND 1155 PM AND COAL MOUNTAIN AROUND MIDNIGHT. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
The Charleston,WV radar (KRLX), 33 km away, was scanning. The volume nearest the first event began at 03:35 UTC.
8 thunderstorm wind, 2 hail. Local standard time, as filed.
Several trees were blown down.
A tree fell and damaged a house.
Trees fell onto power lines and houses.
Trees fell onto power lines.
Large branches were blown down.
Large branches were snapped off.
Minor structural damage was reported.
A 58 mph wind gust was measured at the Raleigh County Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2009Every state in 2009This day in weather historyWarnings in West Virginia, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 156796, 156797, 156802, 156798, 156799, 156800, 156801, 156803, 156804, 156921.